Flood, Alachua
- When
- April 16, 4:55 PM EST
- Where
- Alachua County, 2 mi S of Alachua
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
Minor flooding, rainfall 4 inches in less than an hour.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 16, 1:45 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT TUE APR 16 2002 CURRENTLY...SURFACE RIDGE EXTENDING FROM WESTERN ATLANTIC TO ACROSS SE GA. VISIBLE IMAGERY INDICATING BOTH SEABREEZES UNDERWAY AND BEGINNING TO MOVE INLAND. GULF COAST SEABREEZE WAS MUCH WEAKER AND CONFINED TO IMMEDIATE COAST. WSR-88D INDICATED SHOWERS AND THUNDERSTORMS BREAKING OUT ALONG BOTH SEABREEZES. TONIGHT...MESO-ETA INDICATING BEST LOW LEVEL CONVERGENCE JUST INLAND FROM THE WEST COAST WHERE SEABREEZE MERGER WILL TAKE PLACE. HAVE PUT POPS RANGING FROM 30 PCT NEAR I-75 CORRIDOR...TO 10 PCT ALONG EAST COAST. ANY STORMS THAT DO GET GOING WILL BE SLOW MOVERS...BUT SHOULD GRADUALLY DIMINISH AFTER SUNSET. WILL SEE AREAS OF LOW CLOUDS AND FOG LATE TONIGHT... WITH THE FOG BEING LOCALLY DENSE ACROSS OCALA...GAINESVILLE...AND THE SUWANNEE VALLEY AREA. MIN TEMPS WILL BE FORECASTED ABOUT 1 TO 2 DEGREES BELOW GUIDANCE. WEDNESDAY...EAST COAST SEABREEZE STARTING EARLY (BEFORE 18Z) ALONG EAST COAST AND MOVING RAPIDLY INLAND AND MERGING NEAR WEST COAST SEABREEZE NEAR I-75 LATE IN THE DAY. ALSO...THE SOUTHERN TAIL OF A SHORT WAVE CUTS INTO UPPER RIDGE BY LATE IN THE DAY AND PASSES THRU GA LATE IN THE DAY AND EVE. THE MESO-ETA IS INDICATING A VORT MAX MOVING SOUTH ACROSS SE GA WITH A GOOD AMOUNT OF 700 MB OMEGA AND PCP ACROSS INLAND SE GA. HAVE OPTED TO THE AVN MODEL WHICH KEEPS VORT MAX FURTHER NORTHWEST AND LIFTS IT NE...BUT DOES HAS SOME WEAK PVA MOVING INTO SE GA. WILL THEREFORE GO WITH 30 PCT POPS ALL OF SE GA AND NORTH CENTRAL FLORIDA...20 PCT POPS ELSEWHERE. WILL CONTINUE THE POPS INTO THE EVE AND ALSO HAVE AREAS OF LATE NIGHT FOG. AN INCREASE IN HIGH CLOUDS AT NIGHT WILL HOWEVER HELP LIMIT EXTENT OF THE FOG. THURSDAY...MODELS INDICATING TAIL END OF VORT LOBE LINGERING ALONG SE GA COAST. SURFACE RIDGE DROPS A LITTLE FURTHER SOUTH...TO NEAR THE FL GA BORDER WHICH INDICATES SEABREEZE MERGER EAST OF I-75. PW INCREASES TO 1.4 TO 1.6 INCHES. WILL HAVE 30 TO 40 PCT POPS EVERYWHERE. FRIDAY/EXTENDED...SURFACE RIDGE SAGS SOUTH TO CENTRAL FLORIDA BY THE END OF THE PERIOD. UPPER RIDGE GRADUALLY FLATTENS OUT. HAVE GONE WITH ISOLATED AFTERNOON THUNDERSTORMS IN FLORIDA AND A CHANCE OF AFTERNOON STORMS IN GEORGIA EACH DAY. MARINE/FIRE WX...NO HIGHLITES. AMG 062/085 063/084 08233 SSI 065/079 065/079 08122 JAX 062/083 063/083 08122 SGJ 064/079 065/080 08222 GNV 062/086 062/085 08332 OCF 063/086 063/086 08332 .JAX... .GA...NONE. .FL...NONE. PUBLIC/MARINE...PETERSON AVIATION/FIRE WX...ZIBURA
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-162100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 115 PM EDT TUE APR 16 2002 ...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON HOWEVER STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AND SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Minor flooding, rainfall 4 inches in less than an hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290403.